Recent Publications (Phylogenetics, Statistical Models, and related topics)

“Split scores: a tool to quantify phylogenetic signal in genome-scale data,” with E.S. Allman and L.S. Kubatko, to appear, Systematic Biology, PDF 

“Species tree inference from gene splits by Unrooted STAR methods,” with E.S. Allman and J.H. Degnan,to appear, IEEE/ACM Transactions on Computational Biology and Bioinformatics, PDF

“Statistically-Consistent k-mer Methods for Phylogenetic Tree Reconstruction,” with E.S. Allman and S. Sullivant, Journal of Computational Biology, 24, no. 2 (2017) 153–171. PDF and
Supplementary Materials 

“Phylogenetic trees and Euclidean embeddings,” with M. Layer,  Journal of Mathematical Biology, 74, (2017) 99–111. PDF

“There are no caterpillars in a wicked forest,” with J.H. Degnan, Theoretical Population Biology, 105 (2015) 17–23. PDF

“Parameter identifiability of discrete Bayesian networks with hidden variables,” with E.S. Allman, E. Stanghellini, and M. Valtorta, Journal of Causal Inference, 3, no.2, (2015) 189–205. PDF 

“Tensors of Nonnegative Rank Two,'' with E.S. Allman, B. Sturmfels, and P. Zwienik, Linear Algebra and its Application, 473 (2015) 37–53. PDF

“A Semialgebraic Description of the General Markov Model on Phylogentic Trees,'' with E.S. Allman and A. Taylor, SIAM Journal on Discrete Mathematics, 28, no. 2 (2014) 736–755. PDF

“Tensor Rank, Invariants, Inequalities, and Applications,'' with E.S. Allman, P. Jarvis, and J. Sumner, SIAM Journal on Matrix Analysis and Applications, 34, no. 3 (2013) 1014–1045. PDF

“Species tree inference by the STAR method, and generalizations,'' with E.S. Allman and J.H. Degnan, Journal of Computational Biology, 20, no. 1 (2013), 50–61. PDF

“When do phylogenetic mixture models mimic other phylogenetic models?,'' with E.S. Allman and S. Sullivant, Systematic Biology, 61, no. 6 (2012), 1049–1059. PDF

“Determining species tree topologies from clade probabilities under the coalescent,” with E. S. Allman and J. H. Degnan, Journal of Theoretical Biology, 289 (2011), 96–106. PDF

“Identifiability of Large Phylogenetic Mixture Models,” with S. Sullivant, Bulletin of Mathematical Biology, 74 (2012), 212–231. PDF

“Parameter identifiability in a class of random graph mixture models,” with E. S. Allman and C. Matias, Journal of Statistical Planning and Inference, 141 (2011), 1719–1736. PDF

“Identifying the Rooted Species Tree from the Distribution of Unrooted Gene Trees under the Coalescent,” with E. S. Allman and J. H. Degnan, Journal of Mathematical Biology, 62 no. 6 (2011), 833–862. PDF

"Identifiability of 2-tree mixtures for group-based models,'' with E. S. Allman, S. Petrovic, and S. Sullivant, IEEE/ACM Transactions on Computational Biology and Bioinformatics, 8 no. 3 (2011), 710–722. PDF

"Trees, Fast and Accurate," with E. S. Allman, Science, 327 no. 5971 (2010), 1334–1335. PDF

"Estimating Trees from Filtered Data: Identifiability of Models for Morphological Phylogenetics,'' with E. S. Allman and M. T. Holder, Journal of Theoretical Biology 263 (2010), 108–119. PDF

"A concise proof of Kruskal's theorem on tensor decomposition,'' Linear Algebra and Its Applications 432 (2010), 1818–1824. PDF

"Identifiability of parameters in latent structure models with many observed variables,'' with E. S. Allman and C. Matias, Annals of Statistics, 37 no. 6A (2009), 3099--3132. PDF

"The identifiability of covarion models in phylogenetics," with E. S. Allman, IEEE/ACM Transactions in Computational Biology and Bioinformatics, 6 no. 1 (2009), 76--88. PDF

"Identifiability of a Markovian model of molecular evolution with Gamma-distributed rates,'' with E. S. Allman and C. Ane, Advances in Applied Probability, 40 no. 1 (2008), 229--249. PDF

"Identifying evolutionary trees and substitution parameters for the general Markov model with invariable sites,'' with E. S. Allman, Mathematical Biosciences, 211 no.1 (2008), 18--33. PDF

"Molecular phylogenetics from an algebraic viewpoint,'' with E. S. Allman, Statistica Sinica, 17 no. 4 (2007), 1299--1316. PDF

"Phylogenetic ideals and varieties for the general Markov model,'' with E. S. Allman, Advances in Applied Mathematics, 20 no. 2 (2008), 127--148. PDF

"Phylogenetic invariants,'' with E. S. Allman, in Reconstructing Evolution: New Mathematical and Computational Advances, ed. by O. Gascuel and M. Steel. Oxford University Press, 2007, 108--147. PDF

"Phylogenetics,'' with E. S. Allman, in Modeling and Simulation of Biological Networks, ed. by R. Laubenbacher. Proceedings of Symposia in Applied Mathematics, American Mathematical Society, 2007. PDF

"The identifiability of tree topology for phylogenetic models, including covarion and mixture models,'' with E. S. Allman, Journal of Computational Biology, 13, (2006), 1101--1113. PDF

"Phylogenetic invariants for stationary base composition,'' with E. S. Allman, Journal of Symbolic Computation, 41 (2006), 138--150. PDF

"Quartets and parameter recovery for the general Markov model of sequence mutation,'' with E. S. Allman, Applied Mathematics Research Express, 4 (2004), 107--131. PDF

"Phylogenetic invariants for the general Markov model of sequence mutation,'' with E. S. Allman, Mathematical Biosciences, 186 (2003), 113--144. PDF